Alert archive / Kansas / Winter Storm Warnings in 2019
Winter Storm Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Feb 19, 2019, 3:17 PM CST for 9 counties in Kansas. It was in force for 14 hr. 35 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2019, 3:17 PM CST (21:17 UTC)
- Expired
- Feb 20, 2019, 5:23 AM CST
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 3:30 PM CST | SNOW 5 | Kingman, KS | |
| Feb 19, 3:31 PM CST | SNOW 2 | 2 N Hutchinson, KS | |
| Feb 19, 3:53 PM CST | SNOW 4 | 1 N Waterloo, KS | |
| Feb 19, 4:00 PM CST | SNOW 7.5 | 8 S Kingman, KS | |
| Feb 19, 4:06 PM CST | SNOW 4.8 | Hutchinson, KS | PICTURE SENT VIA TWITTER OF JUST UNDER FIVE INCHES OF SNOW THUS FAR. |
| Feb 19, 4:12 PM CST | SNOW 3 | Hutchinson, KS | 3 INCHES MEASURED IN NORTH HUTCHINSON. REPORT VIA SOCIAL MEDIA. |
| Feb 19, 4:18 PM CST | SNOW 4 | Hutchinson, KS | 4 INCHES MEASURED IN NORTHEAST HUTCH. REPORT VIA SOCIAL MEDIA. |
| Feb 19, 4:48 PM CST | SNOW 6 | Kingman, KS | |
| Feb 19, 5:02 PM CST | SNOW 5 | Hutchinson, KS | |
| Feb 19, 5:05 PM CST | SNOW 7 | 3 Ne Murdock, KS | |
| Feb 19, 5:06 PM CST | SNOW 7.5 | 2 Sse Willowdale, KS | |
| Feb 19, 5:10 PM CST | SNOW 2 | Mcpherson, KS | REPORT CAME IN VIA SOCIAL MEDIA. |
| Feb 19, 5:11 PM CST | SNOW 4.5 | Sylvia, KS | |
| Feb 19, 5:41 PM CST | SNOW 4 | 3 W Inman, KS | PUBLIC REPORT RELAYED VIA A FAMILY REPORT FROM AN NWS EMPLOYEE OF 4 INCHES OF SNOW. |
| Feb 19, 5:47 PM CST | SNOW 5.5 | Hutchinson, KS | |
| Feb 19, 5:50 PM CST | SNOW 6.5 | Hutchinson, KS | PICTURE SENT VIA TWITTER OF 6.5 INCHES THUS FAR. |
| Feb 19, 5:50 PM CST | SNOW 10 | 8 S Kingman, KS | REPORT FROM FAMILY MEMBER OF NWS EMPLOYEE OF 10 INCHES OF SNOW THUS FAR. |
| Feb 19, 6:05 PM CST | SNOW 6 | Sterling, KS | |
| Feb 19, 6:53 PM CST | SNOW 8.2 | Kingman, KS | |
| Feb 19, 6:55 PM CST | SNOW 5.5 | 3 W Inman, KS | |
| Feb 19, 6:56 PM CST | SNOW 9 | Kingman, KS | REPORT CAME IN VIA SOCIAL MEDIA. |
| Feb 19, 7:02 PM CST | SNOW 7.5 | Norwich, KS | REPORT CAME IN VIA SOCIAL MEDIA. |
| Feb 19, 7:07 PM CST | SNOW 5 | Lyons, KS | REPORT CAME IN VIA SOCIAL MEDIA. |
| Feb 19, 7:11 PM CST | SNOW 3 | Salina, KS | REPORT CAME IN VIA SOCIAL MEDIA. |
| Feb 19, 7:24 PM CST | SNOW 3 | Mcpherson, KS | REPORT CAME IN VIA SOCIAL MEDIA. |
| Feb 19, 8:04 PM CST | SNOW 2.5 | Russell, KS | |
| Feb 19, 8:05 PM CST | SNOW 1 | Great Bend, KS | |
| Feb 19, 8:08 PM CST | SNOW 1.5 | Lincoln, KS | |
| Feb 19, 8:11 PM CST | SNOW 6.5 | 3 N Nashville, KS | |
| Feb 19, 8:33 PM CST | SNOW 4.5 | Ellsworth, KS | REPORT CAME IN VIA SOCIAL MEDIA. |
| Feb 19, 8:35 PM CST | SNOW 5 | Plevna, KS | REPORT CAME IN VIA SOCIAL MEDIA. |
| Feb 19, 8:44 PM CST | SNOW 2 | 2 S Salina, KS | |
| Feb 19, 9:10 PM CST | SNOW 7 | Cunningham, KS | REPORT CAME IN VIA SOCIAL MEDIA. |
| Feb 19, 11:51 PM CST | SNOW 6 | Inman, KS | REPORT CAME IN VIA SOCIAL MEDIA. |
| Feb 20, 4:24 AM CST | SNOW 4 | Salina, KS | MEASURED AT KSAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS43 KICT 192117 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 317 PM CST Tue Feb 19 2019 ...Snow and wintry mix this evening and tonight... KSZ032-033-047>051-067-082-201130- /O.UPG.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ /O.NEW.KICT.WS.W.0002.190219T2117Z-190220T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Kingman- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, and Kingman 317 PM CST Tue Feb 19 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Snow, heavy at times this evening. Total snow accumulations around 6 inches with ice accumulations of a light glaze. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ052-053-068-069-083-091-092-201130- /O.CON.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ Marion-Chase-Harvey-Butler-Sedgwick-Harper-Sumner- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 317 PM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Snow, with a wintry mix of sleet or light freezing rain before ending. Snow accumulations of 2 to 5 inches. A light glaze of ice accumulations are also possible. * WHERE...Central and south central Kansas. * WHEN...Until 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered roads and slick road conditions. The hazardous conditions will likely impact the evening commute. Winds below 10 mph will not lead to significant drifting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ070>072-093>096-098>100-201130- /O.CON.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 317 PM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...A wintry mix of snow and light freezing rain and freezing drizzle. Snowfall accumulations of 1 to 3 inches. A light glaze of ice will also be possible. * WHERE...Southeast Kansas. * WHEN...From noon Tuesday to 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered roads and slick road conditions during the evening. The hazardous conditions will likely impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
443 WWUS43 KICT 200003 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 603 PM CST Tue Feb 19 2019 ...Snow will continue through the evening... KSZ032-033-047>051-067-082-201200- /O.CON.KICT.WS.W.0002.000000T0000Z-190220T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Kingman- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, and Kingman 603 PM CST Tue Feb 19 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Snow, heavy at times this evening. Total snow accumulations 6 to 10 inches with highest totals across Kingman and Reno counties. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ052-053-068-069-083-091-092-201200- /O.CON.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ Marion-Chase-Harvey-Butler-Sedgwick-Harper-Sumner- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 603 PM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Snow, with a wintry mix of sleet or light freezing drizzle before ending. Snow accumulations of 2 to 5 inches. A light glaze of ice accumulations are also possible. * WHERE...Central and south central Kansas. * WHEN...Until 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered roads and slick road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ070>072-093>096-098>100-201200- /O.CON.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 603 PM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...A wintry mix of snow and light freezing rain and freezing drizzle. Snowfall accumulations of 1 to 3 inches. A light glaze of ice will also be possible. * WHERE...Southeast Kansas. * WHEN...From noon Tuesday to 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered roads and slick road conditions during the evening. The hazardous conditions will likely impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KED
539 WWUS43 KICT 200310 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 910 PM CST Tue Feb 19 2019 ...Some very light snow and freezing drizzle will linger tonight... KSZ032-033-047-201200- /O.CAN.KICT.WS.W.0002.000000T0000Z-190220T1200Z/ /O.EXA.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ Russell-Lincoln-Barton- Including the cities of Russell, Lincoln, Sylvan Grove, and Great Bend 910 PM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Occasional light snow. Additional snow accumulations of around one inch. * WHERE...Russell, Lincoln and Barton Counties. * WHEN...Until 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered roads and slick road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ048>051-067-082-201200- /O.CON.KICT.WS.W.0002.000000T0000Z-190220T1200Z/ Ellsworth-Saline-Rice-McPherson-Reno-Kingman- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, and Kingman 910 PM CST Tue Feb 19 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Occasional light snow. Additional accumulations an inch or less. Storm total snow accumulations ranging from 6 to 10 inches. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ052-053-068-069-083-091-092-201200- /O.CON.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ Marion-Chase-Harvey-Butler-Sedgwick-Harper-Sumner- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 910 PM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Occasional light snow, possibly mixed with freezing drizzle. Additional snow accumulations an inch or less. A light glaze of ice accumulation is possible. * WHERE...Central and south central Kansas. * WHEN...Until 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered roads and slick road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ070>072-093>096-098>100-201200- /O.CON.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 910 PM CST Tue Feb 19 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...A wintry mix of snow and light freezing rain changing to freezing drizzle. Additional snow accumulations an inch or less. Ice accumulations less than one-tenth of an inch. * WHERE...Southeast Kansas. * WHEN...From noon Tuesday to 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered roads and slick road conditions during the evening. The hazardous conditions will likely impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
889 WWUS43 KICT 200952 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 352 AM CST Wed Feb 20 2019 ...Winter precipitation ending by daybreak... KSZ048>051-067-082-201200- /O.CON.KICT.WS.W.0002.000000T0000Z-190220T1200Z/ Ellsworth-Saline-Rice-McPherson-Reno-Kingman- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, and Kingman 352 AM CST Wed Feb 20 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Light snow ending. Little additional accumulations. Storm total snow accumulations ranging from 6 to 10 inches. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ032-033-047-052-053-068-069-083-091-092-201200- /O.CON.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ Russell-Lincoln-Barton-Marion-Chase-Harvey-Butler-Sedgwick-Harper- Sumner- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 352 AM CST Wed Feb 20 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Light snow possibly mixed with freezing drizzle ending by daybreak. LIttle additional snow or ice accumulations. * WHERE...Central and south central Kansas. * WHEN...Until 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered roads and slick road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ070>072-093>096-098>100-201200- /O.CON.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 352 AM CST Wed Feb 20 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Wintry mix ending by daybreak. Little additional snow or ice accumulations. * WHERE...Southeast Kansas. * WHEN...From noon Tuesday to 6 AM CST Wednesday. * ADDITIONAL DETAILS...Plan on snow covered roads and slick road conditions during the evening. The hazardous conditions will likely impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Ketcham
591 WWUS43 KICT 201123 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 523 AM CST Wed Feb 20 2019 ...Wintry precipitation diminishing or ending by daybreak... KSZ048>051-067-082-201230- /O.CAN.KICT.WS.W.0002.000000T0000Z-190220T1200Z/ Ellsworth-Saline-Rice-McPherson-Reno-Kingman- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, and Kingman 523 AM CST Wed Feb 20 2019 ...WINTER STORM WARNING IS CANCELLED... Snow flurries or patchy freezing drizzle will remain possible for another hour or two, but hazardous travel conditions will come to an end. Snow covered roadways may still be possible on lessor traveled roads where the heavier snowfall occurred. $$ KSZ032-033-047-052-053-068>072-083-091>096-098>100-201230- /O.CAN.KICT.WW.Y.0009.000000T0000Z-190220T1200Z/ Russell-Lincoln-Barton-Marion-Chase-Harvey-Butler-Greenwood- Woodson-Allen-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 523 AM CST Wed Feb 20 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow flurries or patchy freezing drizzle will remain possible for another hour or two. But hazardous travel and any additional snow or ice accumulations have ended. $$ Ketcham
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 11:42 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Feb 19, 11:42 AM CST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1142 AM CST Tue Feb 19 2019 ...Updated for Aviation Discussion... .SHORT TERM...(Today through Thursday night) Issued at 300 AM CST Tue Feb 19 2019 Shallow cold air remains in place across most of KS early today. The main forecast challenge today will mainly be the warm advection snow event across most of the forecast, but some concern about temps climbing just above freezing in SE KS, cutting into snow totals. Model solutions continue to suggest that mid level lift associated with the right rear quad of the upper jet will increase the "warm advection" for the daytime hours today. This warm advection, over the top of the shallow cold air, will lead to increasing mid level level moisture across the southern plains by late this morning, with this moisture moving north into KS by midday. The combination of the lift and moisture will lead to a widespread precipitation chance for late this afternoon through tonight. Latest bufkit forecast soundings suggest an ALL snow event for areas west of the KS Turnpike, with possibly some freezing drizzle on the tail end of the event as cloud ice is lost. So mainly worried about snow accumulation amounts for this area. The bigger challenge will be for areas east of the KS Turnpike and especially over SE KS, where the warm advection may lead to surface temps climbing just above freezing, before precip begins this afternoon. Latest RAP and some of the other hi-rez models suggest surface temps could climb into the middle-upper 30s!! Which would lead to the precip initially starting out as either rain or a rain/snow mix. Went with some of the colder short range model solutions, but even then, temps may climb above freezing for a few hours in SE KS. Either solution will certainly cut down on snow totals. So have segmented the Winter Weather advisory to show the lessor snow amounts expected in SE KS and the Flint Hills with this in mind. Think SE KS will eventually see wet bulb temps dropping back towards freezing this evening, and turn over to all snow. For the rest of the forecast area (west of the Turnpike) the main message for the event will be snow and snow amounts. Current model projections suggest snow will begin a little later than previously thought, sometime during the afternoon hours, with potentially a few hours of moderate snow during the very late afternoon into the evening hours. This will certainly impact the evening rush hour. Latest model trends suggest lift will strong enough to lead to the higher snow totals that we previously advertised. Think most areas will see a solid widespread 3 to 5 inches, as lack of any frontogenetic banding will limit the higher amounts. Could see a few areas north and northeast of Wichita see amounts approaching 4-6 inches. As mentioned earlier, towards the end of the event by very late this evening, low level moisture remains high, but cloud ice will be lost, so could see some patchy freezing drizzle before the precip winds down late tonight. Most of the precip will come to end by early Wed morning, with weak downslope flow in its wake. This will lead to max temps a little warmer on Wed, leading to alot of the newly falling snow melting or a slushy Wed afternoon. Ketcham .LONG TERM...(Friday through Monday) Issued at 300 AM CST Tue Feb 19 2019 A gradual warming trend will be on tap for the end of the week, with SW flow aloft leading to gradual warm advection for most locations. This warm advection will lead to increasing chances for precipitation for Fri through the weekend. The shallow cold air will be a little tricky on precip type for Friday, especially for central KS, but as the warm advection increases, think most of the precip will changeover to rain. Will leave a wintry mix mention across central KS for now. A fairly dynamic system looks to move out of the southern Rockies for Sat and Sat night. this system is expected to move out of the southern Rockies and then NE across KS, with lots of warm moist air ahead of it. Latest medium models even suggest surface dewpoints may climb into the 50s, which will lead to increasing chances of showers and even a few thunderstorms. Gonna have to keep an eye on this system, as latest model runs pull some cold air into central KS for Sat night, which may lead to fairly dynamic winter storm for the northern half of KS for Sat night. Stay tuned. Ketcham && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1136 AM CST Tue Feb 19 2019 An approaching storm system will bring increasing large-scale forcing for ascent and lowering ceilings as we move through the afternoon hours. Initially, dry air in the H7-H8 layer will allow any light precipitation to sublimate before becoming saturated by around 20Z or shortly thereafter. Reduced flight categories (IFR and LIFR) are likely by late afternoon and continuing through the evening and overnight hours with widespread light snow and perhaps some light freezing rain mixed in at times as the ice producing layer becomes more questionable as we move through the overnight and early morning hours. Locations across southeast KS have the best chance for some icing although surface temperatures may remain near freezing, limiting impacts on the surface. && .FIRE WEATHER... Issued at 300 AM CST Tue Feb 19 2019 Continued below normal temperatures and increasing chances for snow today into the weekend will keep the fire weather concerns very low for most of the week. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 30 22 37 19 / 100 100 10 0 Hutchinson 29 19 36 18 / 100 100 10 0 Newton 30 21 34 19 / 90 100 10 0 ElDorado 32 24 36 20 / 90 100 10 0 Winfield-KWLD 32 24 37 20 / 100 100 10 0 Russell 24 14 34 16 / 90 100 10 0 Great Bend 25 14 35 17 / 90 100 10 0 Salina 27 19 34 16 / 90 100 10 0 McPherson 27 18 34 17 / 90 100 10 0 Coffeyville 37 29 40 24 / 100 100 10 0 Chanute 35 28 38 21 / 90 100 10 0 Iola 34 27 37 20 / 90 100 10 0 Parsons-KPPF 37 29 39 23 / 90 100 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM CST Wednesday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...MWM FIRE WEATHER...Ketcham
Hazardous weather outlook, Feb 19, 5:20 AM CST, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 520 AM CST Tue Feb 19 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 520 AM CST Tue Feb 19 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Widespread light to moderate snow is expected to spread northeast across the region this afternoon through tonight. Snowfall accumulations of three to five inches are possible west of the Kansas Turnpike with some locally higher amounts in central Kansas. A rain and snow mix may limit accumulations across southeast Kansas to 1 to 3 inches. Furthermore, the snow could mix with and eventually change to patchy freezing drizzle by late this evening. See the latest Winter Weather Advisory for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of wintry weather is possible Saturday through Saturday night. Considerable uncertainty exists surrounding this period so stay tuned. There is chance of showers and isolated thunderstorms for south central and southeast Kansas on Saturday night. Some small hail may be possible with a stronger storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight, but snowfall reports would be greatly appreciated this evening. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Ketcham
In the hours before
Local storm report, Feb 19, 2:07 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
207 PM CST TUE FEB 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW KINGMAN 37.65N 98.11W
02/19/2019 M1.2 INCH KINGMAN KS CO-OP OBSERVER
&&
MWMLocal storm report, Feb 19, 3:02 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CST TUE FEB 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW KINGMAN 37.65N 98.11W
02/19/2019 M4.0 INCH KINGMAN KS CO-OP OBSERVER
2.8 INCHES IN THE LAST HOUR
&&
MWMLocal storm report, Feb 19, 3:06 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CST TUE FEB 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM SNOW HARPER 37.29N 98.03W
02/19/2019 E3.0 INCH HARPER KS TRAINED SPOTTER
&&
MWMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:22 PM CST | Special Weather Statement | ICT | Harvey, Reno, Sedgwick | 38 min |
| Feb 19, 5:45 PM CST | Special Weather Statement | ICT | Butler, Chase, Chautauqua, Cowley, Elk, Harvey and 2 more | 45 min |
Nearby
Winter Storm Warnings in Kansas, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.